Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 30, 2014, 6:14 AM EDT for Chippewa County, Michigan. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 6:14 AM EDT (10:14 UTC)
- Expired
- Jun 30, 2014, 6:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 142 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:20 AM EDT | HAIL 1 | 17 Ese Goetzville, MI | REPORT VIA DRUMMOND ISLAND FACEBOOK PAGE. TIME ESTIMATED FROM RADAR. |
| Jun 30, 6:30 AM EDT | HAIL 0.25 | 21 E Goetzville, MI | TIME ESTIMATED BY RADAR. NORTH TIP OF DRUMMOND ISLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS53 KAPX 301014
SVRAPX
MIC033-301045-
/O.NEW.KAPX.SV.W.0004.140630T1014Z-140630T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
614 AM EDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 645 AM EDT
* AT 612 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DETOUR
VILLAGE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DRUMMOND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4590 8357 4594 8365 4593 8384 4596 8390
4595 8404 4605 8417 4611 8398 4607 8397
4606 8402 4602 8392 4605 8389 4600 8389
4604 8384 4606 8390 4609 8387 4601 8380
4612 8382 4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1014Z 246DEG 45KT 4595 8388
HAIL...1.00IN
WIND...60MPH
$$
JZ3 follow-up statements
803
WWUS53 KAPX 301023
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
623 AM EDT MON JUN 30 2014
MIC033-301045-
/O.CON.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
623 AM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHIPPEWA COUNTY UNTIL 645 AM EDT...
AT 620 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAR WESTERN
DRUMMOND ISLAND...AND WAS MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DRUMMOND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4590 8357 4594 8365 4593 8384 4596 8390
4595 8404 4606 8402 4602 8392 4605 8389
4600 8389 4604 8384 4606 8390 4609 8387
4601 8380 4612 8382 4609 8374 4612 8364
4599 8343
TIME...MOT...LOC 1023Z 246DEG 45KT 4599 8375
HAIL...1.00IN
WIND...60MPH
$$
JZ164
WWUS53 KAPX 301034
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
634 AM EDT MON JUN 30 2014
MIC033-301045-
/O.CON.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
634 AM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHIPPEWA COUNTY UNTIL 645 AM EDT...
AT 632 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DRUMMOND ON DRUMMOND ISLAND...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4590 8357 4594 8365 4601 8380 4612 8382
4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1033Z 246DEG 45KT 4608 8357
HAIL...1.00IN
WIND...60MPH
$$
JZ995
WWUS53 KAPX 301046
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EDT MON JUN 30 2014
MIC033-301056-
/O.EXP.KAPX.SV.W.0004.000000T0000Z-140630T1045Z/
CHIPPEWA MI-
646 AM EDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHIPPEWA COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4590 8357 4594 8365 4601 8380 4612 8382
4609 8374 4612 8364 4599 8343
TIME...MOT...LOC 1034Z 246DEG 45KT 4608 8355
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:08 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 4:08 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 408 AM EDT MON JUN 30 2014 HIGH PRESSURE OFF THE EAST COAST AND LOW PRESSURE NORTH OF THE DAKOTAS WILL CONTINUE TO BRING SOUTHERLY WINDS ALONG WITH WARM...HUMID WEATHER TODAY AND TONIGHT. WAVES OF SHOWERS AND THUNDERSTORMS WILL IMPACT NORTHERN MICHIGAN AS WELL. MUCH COOLER AIR IS EXPECTED FOR TUESDAY THROUGH THURSDAY BEHIND A STRONG COLD FRONT. THE FOURTH OF JULY CONTINUES TO LOOK SEASONABLE WITH TEMPERATURES IN THE 70S AND RAIN FREE WEATHER. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 408 AM EDT MON JUN 30 2014 ...STORMY... HIGH IMPACT WX POTENTIAL...SVR STORMS A POSSIBILITY THIS AFTERNOON/EARLY EVENING. A BETTER CHANCE FOR SVR LATE TONIGHT...BUT STILL FAR FROM A CERTAINTY. A POTENTIALLY BUSY 24 HOURS AHEAD. UNSEASONABLY STRONG STACKED LOW (981MB) CONTINUES TO SPIN AWAY OVER SOUTHERN MANITOBA. VERY FAST MID-LEVEL WESTERLIES ARE SCREAMING ALONG THE SOUTH FLANK OF THIS LOW...WITH 70KT OBSERVED ON THE 00Z RAPID CITY SD RAOB. MEANWHILE... MULTIPLE SHORTWAVES ARE ROTATING AROUND THE BACK SIDE OF THE 500MB LOW. THESE WILL HELP DISLODGE THE SYSTEM TODAY AS THEY DIG INTO ITS SOUTH FLANK...WITH THE UPPER LOW REACHING NORTHERN ONTARIO TONIGHT. SUBSTANTIAL LOWERING OF 500MB HEIGHTS WILL PROGRESS W TO E TODAY AND TONIGHT ACROSS THE CENTRAL NORTHERN PLAINS...UPPER MS VALLEY...AND WESTERN AND CENTRAL GREAT LAKES. AGAINST A BACKGROUND OF BROAD LOW-LEVEL WARM/MOIST ADVECTION AND BUILDING INSTABILITY TODAY...A SIGNIFICANT OUTBREAK OF CONVECTION IS EXPECTED. FOR NORTHERN MI...THE SVR T-STORM QUESTION COMES IN TWO PARTS. CAN DIURNAL ACTIVITY DEVELOP HERE THIS AFTERNOON? AND THEN... WHERE/HOW DO UPSTREAM MCS/S EVOLVE TONIGHT? TODAY...PRESENTLY A WELL-ORGANIZED MCS IS MOVING INTO THE SOUTHERN GREAT LAKES. SHRA/TSRA ON THE NORTH FLANK OF THIS MCS HAS ARRIVED IN SOUTHERN SECTIONS OF THE FORECAST AREA...THOUGH ACTIVITY IS ONLY FITFULLY ADVANCING NORTHWARD. RADAR TRENDS SUPPORT THIS AREA OF SHRA...WITH PERHAPS A RUMBLE OF THUNDER OR TWO...LIFTING ACROSS PARTS OF NORTHERN LOWER BY MID MORNING. STILL A CHANCE OF STUFF TO THE NORTH AS WELL...WE CONTINUE TO SEE SOME MID-LEVEL BLIPS ON RADAR UP BY BEAVER ISL AS CONVECTION TRIES TO GET GOING. BEHIND THIS...SKIES SHOULD QUICKLY BECOME PARTLY TO MOSTLY SUNNY BY EARLY AFTERNOON. THE MORNING CLOUD COVER WILL KEEP TEMPS FROM GETTING COMPLETELY OUT OF HAND...BUT HIGHS WILL HAVE NO DIFFICULTY REACHING THE UPPER 70S TO MIDDLE 80S. IT WILL ALSO BE PLENTY STICKY...AS WE HAVE TO GO ABOVE 800MB TO FIND ANYTHING RESEMBLING DRIER AIR TO MIX DOWN. NAM GUIDANCE IS TRYING TO HOLD DEW POINTS AROUND 70F NEAR MBL/CAD/HTL...WHICH LOOKS A LITTLE AGGRESSIVE. BUT DEWS DEEP INTO THE 60S IS STILL A FAIR EXPECTATION. AN 82/68 SURFACE PARCEL OFFERS UP 2400J/KG OF MLCAPE BY LATE AFTERNOON WITH NO CAP. THERE IS NO OBVIOUS TRIGGER TO GET THINGS GOING...AS 950MB WINDS TO 20KT WILL LIMIT LAKE BREEZES. LOCAL 4KM WRF DEVELOPS ACTIVITY JUST OFF THE LAKE HURON SHORE...AS THE UNSTABLE AIRMASS GETS LIFTED UP OVER THE MARINE LAYER...BUT IS OTHERWISE DRY. THE HI-RES WINDOWED RUNS (NMM/ARW) ARE GENERALLY DRY THIS AFTERNOON. THE NAM...WHICH REMEMBER IS VERY VERY MOIST...DOES GET THINGS GOING IN SW SECTIONS VERY LATE IN THE DAY. SO DO I HAVE TO COURAGE TO GO DRY WITH OVER 2K J/KG OF UNCAPPED CAPE FLOATING AROUND? NOPE. WILL ALLOW FOR SMALL PM CHANCE POPS AWAY FROM LAKE MI IN NORTHERN LOWER...AND IN WESTERN CHIP/MACK (IF ACTIVITY TRIES TO SNEAK IN FROM THE WSW). 0-6KM BULK SHEAR IS REASONABLE IN THE 30-40KT RANGE (SW 20-25KT AT 850MB...W 25-35 AT 700MB...WSW 40-50KT 500MB). GIVEN THE INSTABILITY PRESENT...PRETTY MUCH HAVE TO MENTION SVR POTENTIAL IN NORTHERN LOWER...WITH A CONDITIONAL WIND/HAIL THREAT. (NOTING AGAIN THAT WE WILL ONLY BE CARRYING A 30 POP.) TONIGHT...SPC HAS PLACED MOST OF NORTHERN LOWER MI IN A SLIGHT RISK...PRIMARILY FOR TONIGHT. EXACT EVOLUTION OF CONVECTION CAN OF COURSE NOT BE KNOWN AT THIS TIME. BUT EXPLOSIVE DEVELOPMENT IS EXPECTED LATE TODAY IN IOWA AND/OR NORTHERN MIZZOU...AS THE INCOMING SURFACE COLD FRONT AND FALLING HEIGHTS ALOFT ENCOUNTER MASSIVE INSTABILITY (MLCAPE 4K J/KG OR GREATER). THIS SHOULD ORGANIZE INTO A CONSIDERABLE WIND THREAT AS IT MOVES ENE OVERNIGHT. THOUGH PRECIP IS LIKELY HERE NO MATTER WHAT...THE QUESTION IS WHETHER WE CATCH THE BUSINESS END OF A POTENTIAL BOW ECHO/DERECHO. BY THE TIME IT GETS HERE IT SHOULD BE RATHER LATE...TOWARD IF NOT JUST AFTER MIDNIGHT. SO INSTABILITY WILL HAVE WANED SOMEWHAT. WIND FIELDS ARE TOUGH TO RELY ON BECAUSE OF THE EXTREME AMOUNT OF CONVECTIVE FEEDBACK SEEN IN THE MODELS (SEE SPC DAY 1 DISCUSSION FOR MORE ON THE RAMIFICATIONS OF THIS). THE 70KT 500MB JET WILL ARRIVING HERE THIS EVENING...AND 0-6KM BULK SHEAR WILL BE RAMPING UP NORTH OF 50KT. GIVEN THE MOST LIKELY ORIGIN POINT (SOUTHERN IOWA/NORTHERN MIZZOU)...THE MOST LIKELY TRACK OF THE CORE OF THE MCS WOULD BE JUST TO OUR SOUTH. BUT IT/S A CLOSELY RUN THING FOR SURE...AND A SLIGHT DEVIATION TO THE NORTH WOULD HAVE BIG CONSEQUENCES. THERE IS ALSO A HEAVY RAIN THREAT TONIGHT...ESPECIALLY ASSOCIATED WITH ANY CONVECTIVELY INDUCED LOW THAT MAY FORM. LOCALIZED AMOUNTS IN THE 1-2 INCH RANGE...OR EVEN HIGHER...ARE WELL WITHIN THE REALM OF POSSIBILITY. ALL AREAS LIKELY POPS FROM 11 PM TO 5 AM...BRACKETED BY CHANCY POPS EITHER SIDE. SVR POTENTIAL WILL CONTINUE TO BE ADVERTISED IN HAZ WX OUTLOOK AND OTHER OUTLETS. MIN TEMPS 60S TO NEAR 70F. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 408 AM EDT MON JUN 30 2014 ...END OF THE HEAT AND A PLEASANT FOURTH... OVERVIEW...LOOKS LIKE WE ARE IN A SEMI-BLOCKY PATTERN WITH THE 500 MB LOW NEAR LAKE WINNIPEG HOLDING FIRM ON ANY MOVEMENT AND THE 500 MB RIDGE, NOW TO THE EAST OF US, STALLED OVER NEW ENGLAND. THERE IS A SERIES OF 500 MB LOWS OVER THE GULF OF ALASKA/N PAC AND ANOTHER RIDGE IN WESTERN CANADA. THIS HAS LEAD TO PRETTY MUCH A ZONAL PATTERN THAT HAS PERSISTED OVER THE NORTHERN PART OF THE CONUS FROM THE PAC NW TO THE UPPER GREAT LAKES THE LAST COUPLE OF DAYS. THE EVOLUTION OF THIS PATTERN AS THE CANADIAN PRAIRIE LOW FILLS WILL BE THE MAIN CONCERN FOR THIS PACKAGE... (7/1)TUESDAY/TUESDAY NIGHT...AS THE 500 MB LOW AROUND 150W MOVES EAST, IT FORCES THE RIDGE IN WESTERN CANADA TO AMPLIFY, AND BUCKLES THE ZONAL FLOW IN THE NORTHERN CONUS. DOWNSTREAM THIS FORCES THE 500 MB LOW IN THE CANADIAN PRAIRIES TO BEGIN TO MOVE EAST. AS A RESULT THE COLD FRONT THAT MOVES THROUGH MONDAY NIGHT, THEN USHERS IN COOLER AIR ASSOCIATED WITH THE 500 MB TROUGH NOW HEADING INTO THE UPPER GREAT LAKES. 850 MB TEMPERATURES FALL TO AROUND +9C BY 00Z IN E UPPER SO HIGH TEMPERATURES WILL BE BELOW NORMAL WITH THE LOWER TO MID 70S. WITH THE 500 MB LOW MOVING INTO THE REGION, STEEPENING THE MID LEVEL (700-500 MB LAPSE RATES) SO THAT SHOWERS WILL BE EXPECTED. THINK THAT THUNDER SHOULD HOLD OFF AS THE LAPSE RATES JUST GET TO 6 C/KM. WITH THE LOSS OF THE HEAT OF THE DAY WILL EXPECT THAT THE MAJORITY OF THE SHOWERS DIMINISH OVERNIGHT. (7/2)WEDNESDAY...LOOKS LIKE THE RAIN SHOWERS COULD FLARE UP IN THE MORNING WITH MARGINALLY UNSTABLE UPPER AIR 5.5 C/KM 700-500 MB LAPSE RATES AND SOME SUNSHINE, BUT IT LOOKS LIKE DRY AIR BEGINS TO PUSH INSISTENTLY INTO THE UPPER GREAT LAKES AT NOT ONLY IN THE MID LEVELS BUT AT 850 MB. THE ECMWF IS A LITTLE SLOWER WITH THE DRYING, BUT BY 00Z IT LOOKS LIKE THE SHOWERS SHOULD BE OUT OF THE FORECAST AREA AS THE FRONT MOVES TO THE EAST. OVERNIGHT, THE 500 MB TROUGH AXIS MOVES THROUGH THE FORECAST AREA, BUT WITH ALL THE DRY AIR AND NO HEATING TO DESTABILIZE, THE WEATHER SHOULD REMAIN DRY. EXTENDED (THURSDAY THROUGH SUNDAY)...(7/3)THURSDAY...IT IS BEGINNING TO LOOK LIKE ONE OF THOSE TIMES THAT THE GFS HAD THE RIGHT IDEA WITH THINGS DRYING AND CLEARING OUT. WILL CONTINUE TO TREND THIS TOWARD A DRY DAY, IF IT ISN'T ALREADY. (FOURTH OF JULY)FRIDAY...HIGH PRESSURE SITS OVER THE UPPER GREAT LAKES, MOVING A LITTLE TO THE EAST BY 12Z/SAT. DRY DAY. OVERNIGHT THE GFS BEGINS TO BRING IN A COMPLEX OF THUNDERSTORMS WITH A 500 MB SHORTWAVE TROUGH TO E UPPER BY 12Z/SAT. ECMWF HAS THIS FEATURE UPSTREAM AND MUCH LESS DEVELOPED. WILL KEEP THE NIGHT DRY FOR NOW. (7/5)SATURDAY...WITH THE SFC HIGH AND THE SFC DRY AIR OVER THE GREAT LAKES, THE GFS SOLUTION OF NOCTURNAL THUNDER FROM THE NIGHT BEFORE LOOKS TO EVAPORATE ALL DAY LONG, WHILE THE ECMWF HAS NOTHING. SO ANOTHER DRY DAY, AND PRETTY MUCH ALL NIGHT AS WELL. (7/6)SUNDAY...ECMWF CONTINUES THE DRY PERIOD, THE GFS NW FLOW THUNDERSTORMS. WILL GO DRY FOR NOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1146 PM EDT SUN JUN 29 2014 LIGHT SOUTHERLY WINDS CONTINUE TO CHURN OUT THERE ON THIS RELATIVELY MILD NIGHT. BUT INCREASING WINDS OFF THE SFC WILL LEAD TO LLWS ISSUES AT THE TERMINAL SITES THROUGH THE OVERNIGHT PERIOD. THUNDERSTORMS HAVE DEVELOPED OUT TO THE WEST/SOUTHWEST DURING THE COURSE OF THE EVENING. BUT RIGHT NOW...IT DOES APPEAR BULK OF THE TSTM ACTIVITY WILL BYPASS NRN MICHIGAN TO THE SOUTH...ALTHOUGH SOME SHOWERS AND/OR STORMS WILL REMAIN POSSIBLE OVERNIGHT AT TVC/MBL. WARM AND FAIRLY HUMID AGAIN MONDAY AND SCT POP-UP SHOWERS/STORMS ONCE AGAIN REMAIN A POSSIBILITY THROUGH THE DAY...ALTHOUGH CHANCES WILL BE LOW FOR ANY ONE SPECIFIC LOCATION. BUT BEST CHANCES FOR WIDESPREAD SHOWERS AND STORMS WILL COME MONDAY NIGHT AS A COLD FRONT FINALLY SWINGS THROUGH THE REGION. ANY STORMS THAT DEVELOP THROUGH MONDAY EVENING WILL BE STRONG TO SEVERE. && .MARINE... ISSUED AT 408 AM EDT MON JUN 30 2014 PERIODS OF SHRA/TSRA TODAY AND TONIGHT...BEFORE A COLD FRONT CROSSES THE REGION LATE TONIGHT. VERY STRONG WINDS POSSIBLE WITH STORMS...ESPECIALLY TONIGHT AND ESPECIALLY AS YOU HEAD SOUTH DOWN LAKES MICHIGAN AND HURON. FOG WILL ALSO CONTINUE IN SOME AREAS. SOUTHERLY FLOW WILL PRODUCE WINDS/WAVES CLOSE TO SMALL CRAFT CRITERIA ON PARTS OF LAKE MI TODAY/TONIGHT. FOR NOW STABLE CONDITIONS LOOK TO BARELY PRECLUDE SCA CONDITIONS...THAT COULD CHANGE WITH TIME. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...JL SHORT TERM...JZ LONG TERM...JL AVIATION...ADAM MARINE...JZ
Hazardous weather outlook, Jun 30, 3:46 AM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT MON JUN 30 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 346 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE SEEN THIS MORNING...MAINLY EARLY...IN PARTS OF NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED THIS MORNING. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING IN NORTHERN LOWER MICHIGAN...AWAY FROM LAKE MICHIGAN. ANY STORMS THAT FORM COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND PERHAPS LARGE HAIL. A LARGE AREA OF THUNDERSTORMS IS LIKELY TO IMPACT THE AREA LATE THIS EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE...MAINLY SOUTH OF M-68 IN NORTHERN LOWER MICHIGAN. DAMAGING WINDS ARE THE MAIN THREAT. RAINFALL AMOUNTS IN EXCESS OF AN INCH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH LATE TONIGHT. SPOTTERS...PLEASE PASS ON ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
In the hours before
Special weather statement, Jun 30, 4:06 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EDT MON JUN 30 2014 MIZ016>024-026>030-032>036-041-042-300930- ALCONA MI-ALPENA MI-ANTRIM MI-ARENAC MI-CHARLEVOIX MI-CHEBOYGAN MI-CRAWFORD MI-EMMET MI-GLADWIN MI-GRAND TRAVERSE MI-IOSCO MI-KALKASKA MI-LEELANAU MI-MISSAUKEE MI-MONTMORENCY MI-OGEMAW MI-OSCODA MI-OTSEGO MI-PRESQUE ISLE MI-ROSCOMMON MI-WEXFORD MI- 406 AM EDT MON JUN 30 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE ANN TO LAKE CITY TO 25 MILES SOUTH OF REED CITY...AND MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TRAVERSE CITY... ELK RAPIDS... KALKASKA... HOUGHTON LAKE... PRUDENVILLE... ROSCOMMON... BELLAIRE... ELLSWORTH... GRAYLING... MANCELONA... EAST JORDAN... ST. HELEN... GLADWIN... BOYNE CITY... WEST BRANCH... MIO... GAYLORD... ALGER... LEWISTON... STERLING... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Jun 30, 5:50 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 550 AM EDT MON JUN 30 2014 MIZ008-015-301015- CHIPPEWA MI-MACKINAC MI- 550 AM EDT MON JUN 30 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF ALLENVILLE TO 7 MILES NORTHEAST OF BOIS BLANC ISLAND...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HESSEL... CEDARVILLE... PICKFORD... STALWART... KELDEN... MARQUETTE ISLAND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Local storm report, Jun 30, 6:01 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
601 AM EDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST MACKINAC ISLAND 45.86N 84.64W
06/30/2014 M51 MPH MACKINAC MI AWOS
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:43 AM EDT | Special Marine Warning | APX | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.